Alert archive / Oregon / Wind Advisories in 2011

Wind Advisory 35, NWS Pendleton, OR

November 15, 20114 counties in Oregon

NWS Pendleton, OR issued this wind advisory at Nov 15, 2011, 2:49 PM PST for 4 counties in Oregon. It took effect at Nov 16, 2011, 8:00 AM PST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Nov 15, 2011, 2:49 PM PST (22:49 UTC)
In effect from
Nov 16, 2011, 8:00 AM PST
Expired
Nov 17, 2011, 4:00 AM PST
In force
20 hr
Issued by
NWS Pendleton, OR

Counties Deschutes County, OR, Jefferson County, OR, Union County, OR, Wasco County, OR

The radar

The Pendleton radar (KPDT), 160 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 12:00Z, 10.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 12:00Z on 2011-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 12:00Z on 2011-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
737 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

258 
WWUS76 KPDT 152249
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
249 PM PST TUE NOV 15 2011

...VERY WINDY IN THE SOUTHERN PORTION OF THE GRANDE RONDE VALLEY
WEDNESDAY AND WEDNESDAY NIGHT...

.A STRONG PACIFIC STORM SYSTEM WILL MOVE EAST OF THE CASCADES ON
WEDNESDAY AND WEDNESDAY NIGHT. WINDS WILL INCREASE SIGNIFICANTLY
IN THE GRANDE RONDE VALLEY WITH VERY WINDY CONDITIONS NEAR LADD
AND PYLES CANYONS AND NEAR THE TOWN OF UNION.

ORZ049-161215-
/O.NEW.KPDT.WI.Y.0035.111116T1600Z-111117T1200Z/
GRANDE RONDE VALLEY-
249 PM PST TUE NOV 15 2011

...WIND ADVISORY IN EFFECT FROM 8 AM WEDNESDAY TO 4 AM PST
THURSDAY FOR LADD AND PYLES CANYONS...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY FOR LADD AND PYLES CANYONS...WHICH IS IN EFFECT FROM
8 AM WEDNESDAY TO 4 AM PST THURSDAY. 


* TIMING AND WINDS: WINDS WILL INCREASE TO 25 TO 35 WEDNESDAY
  MORNING THEN WILL INCREASE TO 30 TO 40 MPH WITH GUSTS TO 50 MPH
  WEDNESDAY AFTERNOON AND WEDNESDAY EVENING. WINDS WILL GRADUALLY
  DECREASE WEDNESDAY NIGHT.

* IMPACTS:TRAVELERS ALONG INTERSTATE 84 THROUGH LADD CANYON AND
  HIGHWAY 203 THROUGH PYLES CANYON SHOULD BE PREPARED FOR SUDDEN
  WIND GUSTS...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
6 follow-up statements
291 
WWUS76 KPDT 160443
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
843 PM PST TUE NOV 15 2011

...VERY WINDY IN THE SOUTHERN PORTION OF THE GRANDE RONDE VALLEY
WEDNESDAY AND WEDNESDAY NIGHT...

.A STRONG PACIFIC STORM SYSTEM WILL MOVE EAST OF THE CASCADES ON
WEDNESDAY AND WEDNESDAY NIGHT. WINDS WILL INCREASE SIGNIFICANTLY
IN THE GRANDE RONDE VALLEY WITH VERY WINDY CONDITIONS NEAR LADD
AND PYLES CANYONS AND NEAR THE TOWN OF UNION.

ORZ049-161400-
/O.CON.KPDT.WI.Y.0035.111116T1600Z-111117T1200Z/
GRANDE RONDE VALLEY-
843 PM PST TUE NOV 15 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM WEDNESDAY TO 4 AM
PST THURSDAY FOR LADD AND PYLES CANYONS...

A WIND ADVISORY FOR LADD AND PYLES CANYONS REMAINS IN EFFECT FROM
8 AM WEDNESDAY TO 4 AM PST THURSDAY. 

* TIMING AND WINDS: SOUTH WINDS OF 5 TO 15 MPH TONIGHT WILL
  INCREASE TO 25 TO 35 MPH WEDNESDAY MORNING. THESE WINDS WILL
  THEN INCREASE TO 30 TO 40 MPH WITH GUSTS TO 50 MPH BY WEDNESDAY
  AFTERNOON AND CONTINUE INTO THE EVENING. THE WINDS WILL
  GRADUALLY DECREASE LATE WEDNESDAY NIGHT INTO EARLY THURSDAY
  MORNING.

* IMPACTS: TRAVELERS ALONG INTERSTATE 84 THROUGH LADD CANYON AND 
  HIGHWAY 203 THROUGH PYLES CANYON SHOULD BE PREPARED FOR 
  SUDDEN WIND GUSTS...ESPECIALLY FOR DRIVERS OF HIGH PROFILE 
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
755 
WWUS76 KPDT 161307
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
507 AM PST WED NOV 16 2011

...VERY WINDY IN THE SOUTHERN PORTION OF THE GRANDE RONDE VALLEY
TODAY AND TONIGHT...

.A STRONG PACIFIC STORM SYSTEM WILL MOVE EAST OF THE CASCADES TODAY
AND TONIGHT. WINDS WILL INCREASE SIGNIFICANTLY IN THE GRANDE RONDE
VALLEY WITH VERY WINDY CONDITIONS NEAR LADD AND PYLES CANYONS AND
NEAR THE TOWN OF UNION.

ORZ049-162300-
/O.CON.KPDT.WI.Y.0035.111116T1600Z-111117T1200Z/
GRANDE RONDE VALLEY-
507 AM PST WED NOV 16 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY FOR
LADD AND PYLES CANYONS...

A WIND ADVISORY FOR LADD AND PYLES CANYONS REMAINS IN EFFECT
UNTIL 4 AM PST THURSDAY. 

* TIMING AND WINDS: SOUTH WINDS OF 5 TO 15 MPH WILL INCREASE TO 25
  TO 35 MPH TODAY. THESE WINDS WILL THEN INCREASE TO 30 TO 40 MPH
  WITH GUSTS TO 50 MPH THIS AFTERNOON AND CONTINUE INTO THE
  EVENING. THE WINDS WILL GRADUALLY DECREASE LATE TONIGHT INTO
  EARLY THURSDAY MORNING.

* IMPACTS: TRAVELERS ALONG INTERSTATE 84 THROUGH LADD CANYON 
  AND HIGHWAY 203 THROUGH PYLES CANYON SHOULD BE PREPARED FOR 
  SUDDEN WIND GUSTS...ESPECIALLY FOR DRIVERS OF HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
122 
WWUS76 KPDT 162205
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
205 PM PST WED NOV 16 2011

...VERY WINDY IN THE SOUTHERN PORTION OF THE GRANDE RONDE VALLEY
TODAY AND TONIGHT...

.A STRONG PACIFIC STORM SYSTEM WILL MOVE EAST OF THE CASCADES
THIS EVENING AND OVERNIGHT. WINDS WILL INCREASE SIGNIFICANTLY IN
THE GRANDE RONDE VALLEY WITH VERY WINDY CONDITIONS NEAR LADD AND
PYLES CANYONS AND NEAR THE TOWN OF UNION.

ORZ049-170700-
/O.CON.KPDT.WI.Y.0035.000000T0000Z-111117T1200Z/
GRANDE RONDE VALLEY-
205 PM PST WED NOV 16 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY FOR
LADD AND PYLES CANYONS...

A WIND ADVISORY FOR LADD AND PYLES CANYONS REMAINS IN EFFECT
UNTIL 4 AM PST THURSDAY. 

* TIMING AND WINDS: SOUTH WINDS OF 25 TO 35 WILL INCREASE 30 TO 40
  MPH WITH GUSTS TO 50 MPH LATE THIS AFTERNOON AND THIS EVENING.
  THE WINDS WILL GRADUALLY DECREASE LATE TONIGHT INTO EARLY
  THURSDAY MORNING.

* IMPACTS: TRAVELERS ALONG INTERSTATE 84 THROUGH LADD CANYON 
  AND HIGHWAY 203 THROUGH PYLES CANYON SHOULD BE PREPARED FOR 
  SUDDEN WIND GUSTS...ESPECIALLY FOR DRIVERS OF HIGH PROFILE 
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
756 
WWUS76 KPDT 162355
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
355 PM PST WED NOV 16 2011

...VERY WINDY IN THE SOUTHERN PORTION OF THE GRANDE RONDE VALLEY
AND OVER PORTIONS OF THE OREGON CASCADE EAST SLOPES...

.A STRONG PACIFIC STORM SYSTEM WILL CONTINUE TO MOVE EAST THE
REGION THROUGH TONIGHT. VERY WINDY CONDITIONS WILL CONTINUE NEAR
LADD AND PYLES CANYONS AND NEAR THE TOWN OF UNION IN THE SOUTHERN
GRANDE RONDE VALLEY. ALSO WINDY CONDITIONS WITH OCCASIONAL STRONG
WIND GUSTS WILL BE POSSIBLE OVER PORTIONS OF THE EAST SLOPES OF
THE OREGON CASCADES.

ORZ509-170800-
/O.EXB.KPDT.WI.Y.0035.111117T0000Z-111117T1200Z/
EAST SLOPES OF THE OREGON CASCADES-
INCLUDING THE CITIES OF...BEND...LA PINE...SUNRIVER
355 PM PST WED NOV 16 2011

...WIND ADVISORY IN EFFECT UNTIL 4 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST THURSDAY. 

* TIMING AND WINDS: SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 20
  TO 30 MPH EARLY THIS EVENING. MEANWHILE WIND GUSTS OF UP TO 50
  MPH WILL BE POSSIBLE AT TIMES. THESE OCCASIONAL STRONG WIND
  GUSTS WILL CONTINUE INTO EARLY THURSDAY MORNING. THE WINDS WILL
  GRADUALLY DECREASE AFTER 2 AM PST.

* LOCATIONS INCLUDE: BEND...TUMALO...SISTERS

* IMPACTS: TRAVELERS ALONG HIGHWAY 20 BETWEEN BEND AND THE CASCADE
  CREST SHOULD BE PREPARED FOR SUDDEN WIND GUSTS...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ049-170800-
/O.CON.KPDT.WI.Y.0035.000000T0000Z-111117T1200Z/
GRANDE RONDE VALLEY-
355 PM PST WED NOV 16 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY FOR
LADD AND PYLES CANYONS...

A WIND ADVISORY FOR LADD AND PYLES CANYONS REMAINS IN EFFECT
UNTIL 4 AM PST THURSDAY. 

* TIMING AND WINDS: SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 50
  MPH WILL CONTINUE THROUGH THIS EVENING. THE WINDS WILL GRADUALLY
  DECREASE LATE TONIGHT INTO EARLY THURSDAY MORNING.

* IMPACTS: TRAVELERS ALONG INTERSTATE 84 THROUGH LADD CANYON 
  AND HIGHWAY 203 THROUGH PYLES CANYON SHOULD BE PREPARED FOR 
  SUDDEN WIND GUSTS...ESPECIALLY FOR DRIVERS OF HIGH PROFILE 
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
656 
WWUS76 KPDT 170616
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1016 PM PST WED NOV 16 2011

...VERY WINDY IN THE SOUTHERN PORTION OF THE GRANDE RONDE VALLEY
AND OVER PORTIONS OF THE OREGON CASCADE EAST SLOPES...

.A STRONG PACIFIC STORM SYSTEM WILL CONTINUE TO MOVE EAST THE
REGION THROUGH TONIGHT. VERY WINDY CONDITIONS WILL CONTINUE NEAR
LADD AND PYLES CANYONS AND NEAR THE TOWN OF UNION IN THE SOUTHERN
GRANDE RONDE VALLEY. ALSO WINDY CONDITIONS WITH OCCASIONAL STRONG
WIND GUSTS WILL BE POSSIBLE OVER PORTIONS OF THE EAST SLOPES OF
THE OREGON CASCADES.

ORZ509-171200-
/O.CON.KPDT.WI.Y.0035.000000T0000Z-111117T1200Z/
EAST SLOPES OF THE OREGON CASCADES-
INCLUDING THE CITIES OF...BEND...LA PINE...SUNRIVER
1016 PM PST WED NOV 16 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. 

* TIMING AND WINDS: SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WILL
  CONTINUE THROUGH EARLY THURSDAY MORNING. MEANWHILE WIND GUSTS OF
  UP TO 50 MPH WILL BE POSSIBLE AT TIMES. THESE OCCASIONAL STRONG
  WIND GUSTS WILL ALSO CONTINUE INTO EARLY THURSDAY MORNING. THE
  WINDS WILL BEGIN TO GRADUALLY DECREASE AFTER 2 AM PST THURSDAY.

* LOCATIONS INCLUDE: BEND...TUMALO...SISTERS

* IMPACTS: TRAVELERS ALONG HIGHWAY 20 BETWEEN BEND AND THE
  CASCADE CREST SHOULD BE PREPARED FOR SUDDEN WIND GUSTS... 
  ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ049-171200-
/O.CON.KPDT.WI.Y.0035.000000T0000Z-111117T1200Z/
GRANDE RONDE VALLEY-
1016 PM PST WED NOV 16 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY FOR
LADD AND PYLES CANYONS...

A WIND ADVISORY FOR LADD AND PYLES CANYONS REMAINS IN EFFECT
UNTIL 4 AM PST THURSDAY. 

* TIMING AND WINDS: SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 50
  MPH WILL CONTINUE THROUGH EARLY THURSDAY MORNING. THE WINDS WILL
  BEGIN TO GRADUALLY DECREASE AFTER 2 AM PST THURSDAY.

* IMPACTS: TRAVELERS ALONG INTERSTATE 84 THROUGH LADD CANYON 
  AND HIGHWAY 203 THROUGH PYLES CANYON SHOULD BE PREPARED FOR 
  SUDDEN WIND GUSTS...ESPECIALLY FOR DRIVERS OF HIGH PROFILE 
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
820 
WWUS76 KPDT 171157
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
357 AM PST THU NOV 17 2011

...WINDS TO DIMINISH THIS MORNING...

.THE PACIFIC STORM SYSTEM THAT CAUSED VERY WINDY CONDITIONS IN THE
GRANDE RONDE VALLEY AND OVER PORTIONS OF THE EAST SLOPES OF THE
OREGON CASCADES WILL CONTINUE MOVING EAST AND AWAY FROM THE AREA
TODAY. WINDS WILL CONTINUE TO DIMINISH THIS MORNING BUT ISOLATED
WIND GUSTS UP TO 45 MPH WILL REMAIN POSSIBLE.

ORZ509-171300-
/O.EXP.KPDT.WI.Y.0035.000000T0000Z-111117T1200Z/
EAST SLOPES OF THE OREGON CASCADES-
INCLUDING THE CITIES OF...BEND...LA PINE...SUNRIVER
357 AM PST THU NOV 17 2011

...WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING. 

WINDS WILL DIMINISH TODAY WITH THE PASSAGE OF THE COLD FRONT.
HOWEVER...WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL REMAIN
POSSIBLE THIS MORNING.

$$

ORZ049-171300-
/O.EXP.KPDT.WI.Y.0035.000000T0000Z-111117T1200Z/
GRANDE RONDE VALLEY-
357 AM PST THU NOV 17 2011

...WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING FOR
LADD AND PYLES CANYONS...

THE WIND ADVISORY FOR LADD AND PYLES CANYONS WILL EXPIRE AT 4 AM
PST EARLY THIS MORNING. 

SURFACE PRESSURE GRADIENTS ARE WEAKENING AND WINDS WILL DIMINISH
THROUGHOUT THE DAY. HOWEVER...WINDS OF 15 TO 25 MPH WITH GUSTS TO
35 MPH WILL REMAIN POSSIBLE THIS MORNING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Nov 15, 9:55 AM PST, 4 hours 54 minutes earlier.

Area forecast discussion, Nov 15, 9:55 AM PST, 4 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
955 AM PST TUE NOV 15 2011

UPDATED AVIATION DISCUSSION

.UPDATE...AFTER TAKING A CLOSE LOOK AT MODEL DATA FOR THE EAST
SLOPES OF THE WASHINGTON CASCADES AND THE KITTITAS AND YAKIMA
VALLEY...CONFIDENCE IS HIGH THAT THESE AREAS WILL SEE AT LEAST A FEW
INCHES OF ACCUMULATION WEDNESDAY AND WEDNESDAY NIGHT.  A WINTER
STORM WATCH HAS BEEN ISSUED FOR THE EAST SLOPES OF THE WA CASCADES
AND THE KITTITAS VALLEY...AND A WINTER WEATHER ADVISORY FOR SNOW HAS
BEEN ISSUED FOR THE YAKIMA VALLEY WHERE ACCUMULATIONS WILL NOT BE AS
SIGNIFICANT.

THE FORECAST AREA WILL BE UNDER A NW FLOW ALOFT TODAY...AND A FEW
OROGRAPHIC SHOWERS ARE POSSIBLE OVER THE MOUNTAINS.  A WEAK RIDGE
WILL MOVE OVER THE REGION TONIGHT WITH DRIER CONDITIONS.  WINDS WILL
BE FAIRLY LIGHT...EXCEPT IT WILL BE BREEZY ALONG RIDGETOPS MAINLY
ALONG THE WASHINGTON CASCADES.  WISTER

&&

.AVIATION...VFR CONDITIONS FOR TODAY AND A LARGE PART OF TONIGHT. A
VIGOROUS FRONTAL SYSTEM WILL CROSS THE REGION LATE OVERNIGHT AND
WEDNESDAY. CONDITIONS WILL DETERIORATE TO MVFR CIGS BEFORE FALLING
TO IFR UNDER CIGS AND PRECIPITATION VISIBILITY RESTRICTIONS THROUGH
THE DAY WEDNESDAY. EXPECT TO SEE COLDER AIR TRAPPED WITH LIGHT
ACCUMULATING SNOWS AT KYKM BEGINNING AROUND 13Z TONIGHT. SNOWFALL
RATES PEAK A FEW HOURS LATER WITH A COUPLE INCHES TOTAL. FIRST
GUESSED 2SM BUT SEE POTENTIAL FOR VSBYS BELOW 1SM TOWARDS MID TO
LATE MORNING. OTHER TAF LOCATIONS WILL SEE THE MAIN IMPACTS LATE IN
THE MORNING OR IN THE AFTERNOON BUT ANTICIPATE CONDITIONS FALLING TO
MVFR AT WORST. /JBONK

&&

.PREV DISCUSSION... /ISSUED 320 AM PST TUE NOV 15 2011/

LONG TERM...THURSDAY THROUGH TUESDAY...ON THURSDAY AND THURSDAY
NIGHT MUCH COOLER AIR WILL FILTER INTO THE REGION AS A LARGE COLD
TROUGH OF LOW PRESSURE SETTLES SOUTHWARD FROM THE GULF OF ALASKA.
MOISTURE WILL CONTINUE TO BE PULLED INLAND FROM THE PACIFIC AND AS
SNOW LEVELS FALL A RAIN/SNOW MIX WILL BE POSSIBLE IN THE LOWER
COLUMBIA BASIN ON THURSDAY NIGHT. SEVERAL INCHES OF SNOW CAN BE
EXPECTED IN THE WASHINGTON CASCADES AS WELL AS THE BLUE AND WALLOWA
MOUNTAINS. RIDGETOP WINDS...PARTICULARLY OVER THE CASCADE
MOUNTAINS...WILL BE VERY STRONG ON THURSDAY. THERE IS ALSO THE
POTENTIAL FOR MOUNTAIN GRAVITY WAVES TO DEVELOP WHICH COULD MIX DOWN
TO THE LOWER ELEVATIONS IN CENTRAL OREGON OR THE YAKIMA VALLEY. THE
TROUGH WILL CONTINUE TO DIG SOUTHEASTWARD ON FRIDAY WITH SNOW
SHOWERS CONTINUING...ESPECIALLY OVER THE MOUNTAINS...THUS DROPPING
SEVERAL MORE INCHES OF SNOW IN THE MOUNTAINS. NORTHWESTERLY FLOW
WILL THEN DEVELOP OVER THE REGION ON SATURDAY WITH ANOTHER LOW
MOVING SOUTH ALONG THE COAST INTO CALIFORNIA ON SUNDAY. DEPENDING ON
THE STORM TRACK OF THIS SYSTEM SOMEWHAT DRIER CONDITIONS MAY BE IN
STORE FOR THE WEEKEND. YET NORTHWESTERLY UPSLOPE FLOW WILL LIKELY
KEEP SHOWERS GOING OVER THE MOUNTAINS. THE FLOW WILL THEN BECOME
MORE WESTERLY AND ZONAL ON MONDAY AND ANOTHER FRONTAL SYSTEM WILL
COME INLAND ON MONDAY NIGHT AND TUESDAY FOR ANOTHER ROUND OF
ABUNDANT RAIN AND SNOW.  TRIMARCO

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  48  29  49  40 /  10  10  70  70
ALW  46  32  48  43 /  10  10  70  70
PSC  50  28  48  38 /   0   0  70  60
YKM  47  25  40  29 /  10  10  80  60
HRI  49  27  48  38 /   0  10  70  60
ELN  45  24  41  29 /  10  10  80  70
RDM  48  26  53  34 /  10  10  60  60
LGD  42  26  43  37 /  10  10  70  70
GCD  43  25  46  39 /  10  10  80  80
DLS  53  32  44  41 /  10  20  80  80

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...WINTER STORM WATCH FROM WEDNESDAY MORNING THROUGH LATE
     WEDNESDAY NIGHT WAZ026-520.

     WINTER WEATHER ADVISORY FROM 8 AM TO 10 PM PST WEDNESDAY WAZ027.

&&

THREAT INDEX
TODAY : YELLOW
WEDNESDAY : YELLOW
THURSDAY : YELLOW

GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

85/87
Hazardous weather outlook, Nov 15, 2:49 PM PST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
249 PM PST TUE NOV 15 2011

ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
161530-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
249 PM PST TUE NOV 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...REST OF TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

OTHER THAN A FEW MOUNTAIN SNOW SHOWERS THROUGH THIS EVENING...A
DRY FORECAST IS IN STORE FOR THE REST OF TODAY AND MOST OF
TONIGHT. THE NEXT SYSTEM TO BRING PRECIPITATION WILL ARRIVE NEAR
THE CASCADES EARLY WEDNESDAY MORNING WITH LIGHT SNOW DEVELOPING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SNOW WEDNESDAY
     EAST SLOPES OF THE WASHINGTON CASCADES, KITTITAS VALLEY,
     YAKIMA VALLEY

STRONG WIND WEDNESDAY
     GRANDE RONDE VALLEY

SNOW THURSDAY
     EAST SLOPES OF THE WASHINGTON CASCADES, KITTITAS VALLEY,
     NORTHWEST BLUE MOUNTAINS OF WASHINGTON, NORTH CENTRAL OREGON,
     EAST SLOPES OF THE OREGON CASCADES, GRANDE RONDE VALLEY,
     WALLOWA COUNTY, SALT CREEK AREA 5000 TO 7000 FEET, WALLOWA
     MOUNTAINS 8000 TO 9000 FEET, NORTHERN BLUE MOUNTAINS OF
     OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY BASIN,
     OCHOCO-JOHN DAY HIGHLANDS

SNOW FRIDAY
     AREAWIDE

A MOIST WARM FRONT WILL ARRIVE WEDNESDAY AND WEDNESDAY NIGHT THAT
WILL INCREASE SNOW LEVELS DURING THE DAY. SNOW LEVELS WILL BE VERY
SLOW TO INCREASE OVER SOUTH CENTRAL WASHINGTON NEAR THE
CASCADES...THUS THERE WILL BE AREAS OF HEAVY SNOW ALONG THE EAST
SLOPES OF THE WASHINGTON CASCADES AND THE KITTITAS VALLEY. A
WINTER STORM WARNING FOR HEAVY SNOW HAS BEEN ISSUED FOR THESE
AREAS. MODERATE TO HEAVY SNOW IS EXPECTED IN THE YAKIMA
VALLEY...AND A WINTER WEATHER ADVISORY FOR SNOW HAS BEEN ISSUED.
FOR DETAILS...REFER TO THE NWS PRODUCT PDXWSWPDT.

AFTER THE PASSAGE OF THE WARM FRONT...A COLD FRONT WILL TRAVERSE
EAST OF THE CASCADES ON THURSDAY WITH LOW ELEVATION RAIN AND
MOUNTAIN SNOW SHOWERS. AT THIS TIME...SNOW ACCUMULATIONS ARE NOT
EXPECTED TO MEET ADVISORY OR WARNING CRITERIA.

THE MAIN LOW PRESSURE SYSTEM WILL INVADE WASHINGTON AND OREGON ON
FRIDAY...LOWERING SNOW LEVELS DOWN TO THE LOWEST ELEVATIONS.
SEVERAL INCHES OF SNOW ARE POSSIBLE OVER THE MOUNTAINS WITH LIGHT
ACCUMULATIONS ELSEWHERE.

THERE WILL BE A BRIEF BREAK IN WEATHER SYSTEMS ON SATURDAY AND
SUNDAY BUT THE NEXT SYSTEM WILL RETURN EARLY NEXT WEEK FOR MORE
SNOW OVER THE MOUNTAINS AND VALLEYS AND A RAIN/SNOW MIX AT THE
LOWEST ELEVATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED FOR THE NEXT SEVERAL DAYS DUE
TO SNOW.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.

Nearby

Wind Advisories in Oregon, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.